Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Generators of $ H\sp{\ast} (M{\rm SO};Z\sb{2})$ as a module over the Steenrod algebra, and the oriented cobordism ring


Author: Stavros Papastavridis
Journal: Proc. Amer. Math. Soc. 84 (1982), 285-290
MSC: Primary 55R40; Secondary 55S10, 57R75
DOI: https://doi.org/10.1090/S0002-9939-1982-0637185-7
MathSciNet review: 637185
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we will describe a minimal set of $ A$-generators of $ {H^* }(MSO;{Z_2})$ (where $ A$ is the $ \bmod {\mathbf{ - }}2$ Steenrod Algebra). The description is very much analogous to $ {\text{R}}$. Thom's description of generators for $ {H^*}(MO;{Z_2})$ (see [7]). As a corollary, we give simple cohomological criteria for a manifold to be indecomposable in the oriented cobordism. Our proof relies on work of D. J. Pengelley (see [5]).$ ^{1}$


References [Enhancements On Off] (What's this?)

  • [1] A. Liulevicius, A proof of Thom's theorem, Comment. Math. Helv. 37 (1962-63), 121-131. MR 0145527 (26:3058)
  • [2] -, Homology comodules, Trans. Amer. Math. Soc. 134 (1968), 375-382. MR 0251720 (40:4947)
  • [3] J. Milnor, The Steenrod algebra and its dual, Ann. of Math. (2) 67 (1958), 150-171. MR 0099653 (20:6092)
  • [4] N. Steenrod and D. B. A. Epstein, Cohomology operations, Ann. of Math. Studies, no. 50, Princeton Univ. Press, Princeton, N. J., 1962. MR 0145525 (26:3056)
  • [5] D. J. Pengelley, The homology of MSO and MSU as $ {A^* }$ comodule algebras, and the cobordism ring (to appear).
  • [6] R. Stong, Notes on cobordism theory, Princeton Univ. Press, Princeton, N. J., 1968. MR 0248858 (40:2108)
  • [7] R. Thom, Quelques propriétés globales des variétés différentiables, Comment. Math. Helv. 28 (1954), 17-86. MR 0061823 (15:890a)
  • [8] C. T. C. Wall, Determination of the cobordism ring, Ann. of Math. (2) 72 (1960), 292-311. MR 0120654 (22:11403)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55R40, 55S10, 57R75

Retrieve articles in all journals with MSC: 55R40, 55S10, 57R75


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0637185-7
Keywords: Oriented cobordism, cohomology of MSO
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society